Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 16, NWS Midland/Odessa, TX

April 10, 2018Loving County, Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 10, 2018, 3:55 PM CDT for Loving County, Texas. It took effect at Apr 11, 2018, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2018, 3:55 PM CDT (20:55 UTC)
In effect from
Apr 11, 2018, 1:00 PM CDT
Expired
Apr 11, 2018, 9:00 PM CDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX

County Loving County, TX

The radar

The Midland/Odessa radar (KMAF), 132 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2018-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2018-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

426 
WWUS84 KMAF 102055
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
355 PM CDT Tue Apr 10 2018

...RED FLAG WARNING IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH 
WEDNESDAY EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, WINDS
OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR THE 
GUADALUPE MOUNTAINS, SOUTHEAST NEW MEXICO, VAN HORN AND THE 
HIGHWAY 54 CORRIDOR, THE UPPER TRANS PECOS, MARFA PLATEAU, AND 
PRESIDIO VALLEY...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL AREAS THURSDAY
THROUGH FRIDAY FOR AN EXTENDED PERIOD OF DRY AND WINDY TO VERY 
WINDY CONDITIONS...

...FIRE WEATHER WATCH CANCELLED WEDNESDAY FOR THE PERMIAN 
BASIN...

.Unseasonably warm temperatures and increasing southwest winds
may result in critical fire weather conditions Wednesday.
Critical to extreme conditions will expand Thursday and Friday and
fire danger increases to very high to extreme. Depending on how
fuel dryness evolves there is the possibility of fires that resist
control.

TXZ045>048-111130-
/O.CAN.KMAF.FW.A.0015.180411T1800Z-180412T0200Z/
/O.NEW.KMAF.FW.A.0016.180412T1500Z-180414T0600Z/
Gaines-Dawson-Borden-Scurry-
355 PM CDT Tue Apr 10 2018

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
LATE FRIDAY NIGHT FOR DRY AND VERY WINDY CONDITIONS...
 
...FIRE WEATHER WATCH IS CANCELLED FOR WEDNESDAY...

The National Weather Service in Midland/Odessa has issued a Fire
Weather Watch, which is in effect from Thursday morning through
late Friday night. The Fire Weather Watch has been cancelled for
Wednesday.

* HUMIDITY...Around 10 percent.

* WIND...Southwest to west 20 to 35 mph. 

* FIRE DANGER...High to very high Thursday to extreme Friday.

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Here are some things you can do to help prevent wildland fires: 
Observe outdoor burning restrictions for your area. Stow trailer
chains properly. Hold off on yard work or welding near dry
vegetation. Avoid driving in dry grass. 

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. 

&&

$$

NMZ114-115-TXZ057-058-079-080-258-111130-
/O.UPG.KMAF.FW.A.0015.180411T1800Z-180412T0200Z/
/O.NEW.KMAF.FW.W.0016.180411T1800Z-180412T0200Z/
/O.NEW.KMAF.FW.A.0016.180412T1500Z-180414T0600Z/
Guadalupe Mountains-Southeast Plains-
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Presidio Valley-Marfa Plateau-
355 PM CDT Tue Apr 10 2018 /255 PM MDT Tue Apr 10 2018/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM
CDT /8 PM MDT/ WEDNESDAY FOR DRY AND WINDY CONDITIONS...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH 
LATE FRIDAY NIGHT FOR EXTENDED PERIOD OF DRY AND VERY WINDY
CONDITIONS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 1 PM CDT /noon MDT/ to 9 PM
CDT /8 PM MDT/ Wednesday. A Fire Weather Watch has also been 
issued and is in effect from Thursday morning through late Friday
night. 

* HUMIDITY...8 to 14 percent.

* WIND...Below 5000 ft southwest to west 20 to 35 mph. Above 5000
  ft southwest to west 30 to 55 mph. Strongest winds on Friday.

* FIRE DANGER...High to extreme.

* IMPACTS...Any fires that develop will likely spread rapidly. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid activities that may produce outdoor flames or sparks. 
Accidental ignitions will have the potential to grow rapidly into 
dangerous wind-driven wildfires.

&&

$$

TXZ059-074-111130-
/O.NEW.KMAF.FW.W.0016.180411T1800Z-180412T0200Z/
/O.NEW.KMAF.FW.A.0016.180412T1500Z-180414T0600Z/
Loving-Davis/Apache Mountains Area-
355 PM CDT Tue Apr 10 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY FOR
DRY AND WINDY CONDITIONS...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH 
LATE FRIDAY NIGHT FOR AN EXTENDED PERIOD OF DRY AND VERY WINDY 
CONDITIONS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 1 PM to 9 PM CDT Wednesday.
A Fire Weather Watch has also been issued and is in effect from 
Thursday morning through late Friday night. 

* HUMIDITY...8 to 14 percent.

* FIRE DANGER...High to extreme.

* WIND...Plains southwest to west 20 to 35 mph. Mountains
  southwest to west 25 to 40 mph.

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Here are some things you can do to help prevent wildland fires: 
Observe outdoor burning restrictions for your area. Stow trailer 
chains properly. Hold off on yard work or welding near dry 
vegetation. Avoid driving in dry grass. Extinguish cigarettes 
inside your vehicle.

&&

$$

TXZ050>053-060>063-067>070-075-081-082-111130-
/O.NEW.KMAF.FW.A.0016.180412T1500Z-180414T0600Z/
Andrews-Martin-Howard-Mitchell-Winkler-Ector-Midland-Glasscock-
Ward-Crane-Upton-Reagan-Pecos-Big Bend Area-Terrell-
355 PM CDT Tue Apr 10 2018

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
LATE FRIDAY NIGHT FOR DRY AND WINDY TO VERY WINDY CONDITIONS...

The National Weather Service in Midland/Odessa has issued a Fire
Weather Watch, which is in effect from Thursday morning through
late Friday night. 

* HUMIDITY...6 to 10 percent.

* FIRE DANGER...High to extreme.

* WIND...Southwest to west 20 to 35 mph. 

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Here are some things you can do to help prevent wildland fires: 
Observe outdoor burning restrictions for your area. Stow trailer 
chains properly. Hold off on yard work or welding near dry 
vegetation. Avoid driving in dry grass. Extinguish cigarettes 
inside your vehicle.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. 

&&

$$
2 follow-up statements
526 
WWUS84 KMAF 111119
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
619 AM CDT Wed Apr 11 2018

...FRIDAY WILL BE A PARTICULARLY DANGEROUS SITUATION...

...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EVENING FOR 
RELATIVE HUMIDITY OF 15 PERCENT OR LESS, WINDS OF 20 MPH OR MORE, 
AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS, 
SOUTHEAST NEW MEXICO, VAN HORN AND THE HIGHWAY 54 CORRIDOR, THE 
UPPER TRANS PECOS, MARFA PLATEAU, AND PRESIDIO VALLEY...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL AREAS THURSDAY
THROUGH FRIDAY FOR AN EXTENDED PERIOD OF VERY DRY AND VERY WINDY 
CONDITIONS...

.Warm temperatures and strong southwesterly winds will result in 
critical fire weather concerns this afternoon and evening... 
generally from the Guadalupe Mountains and adjacent Plains of 
Southeastern New Mexico, across the upper Trans Pecos, Davis 
Mountains, and Marfa Plateau. Critical conditions will expand 
Thursday and Friday to include all of Southeastern New Mexico and 
West Texas as fire danger increases. Fire danger increases Friday 
to to historical levels in the Guadalupe Mountains and adjacent 
Plains with widespread extreme conditions elsewhere. There exists 
the potential of fires which resist control on Friday.

NMZ114-115-TXZ057>059-074-079-080-258-120200-
/O.CON.KMAF.FW.W.0016.180411T1800Z-180412T0200Z/
/O.CON.KMAF.FW.A.0016.180412T1500Z-180414T0600Z/
Guadalupe Mountains-Southeast Plains-
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-
Davis/Apache Mountains Area-Presidio Valley-Marfa Plateau-
619 AM CDT Wed Apr 11 2018 /519 AM MDT Wed Apr 11 2018/

...FRIDAY WILL BE A PARTICULARLY DANGEROUS SITUATION...

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR DRY AND
WINDY CONDITIONS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE FRIDAY NIGHT FOR VERY DRY AND VERY WINDY 
CONDITIONS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 1 PM CDT /noon MDT/ to 9 PM
CDT /8 PM MDT/ Wednesday. A Fire Weather Watch has also been
issued and is in effect from Thursday morning through late Friday
night.

* HUMIDITY...8 to 14 percent...decreasing to 10% or lower on
  Friday.

* WIND...Below 5000 ft southwest to west 20 to 35 mph. Above 5000
  ft southwest to west 30 to 60 mph. Strongest winds on Friday.

* FIRE DANGER...Critical to extreme today and Thursday. Historic
  in and near the Guadalupe Mountains on Friday to extreme
  elsewhere.

* IMPACTS...Any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid activities that may produce outdoor flames or sparks.
Accidental ignitions will have the potential to grow rapidly into
dangerous wind-driven wildfires.

&&

$$

TXZ045>048-050>053-060>063-067>070-075-081-082-120200-
/O.CON.KMAF.FW.A.0016.180412T1500Z-180414T0600Z/
Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Big Bend Area-Terrell-
619 AM CDT Wed Apr 11 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE FRIDAY NIGHT FOR DRY AND WINDY TO VERY WINDY
CONDITIONS...

* HUMIDITY...6 to 10 percent.

* FIRE DANGER...High to extreme on Thursday. Extreme on Friday.

* WIND...Southwest to west 20 to 35 mph.

* IMPACTS...Any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Here are some things you can do to help prevent wildland fires:
Observe outdoor burning restrictions for your area. Stow trailer
chains properly. Hold off on yard work or welding near dry
vegetation. Avoid driving in dry grass. Extinguish cigarettes
inside your vehicle.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur.

&&

$$

Strobin
622 
WWUS84 KMAF 112033
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
333 PM CDT Wed Apr 11 2018

...FRIDAY WILL BE A PARTICULARLY DANGEROUS SITUATION...

...RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING FOR 
RELATIVE HUMIDITY OF 15 PERCENT OR LESS, WINDS OF 20 MPH OR MORE, 
AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS, 
SOUTHEAST NEW MEXICO, VAN HORN AND THE HIGHWAY 54 CORRIDOR, THE 
UPPER TRANS PECOS, MARFA PLATEAU, AND PRESIDIO VALLEY...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL AREAS THURSDAY
THROUGH FRIDAY FOR AN EXTENDED PERIOD OF VERY DRY AND VERY WINDY
CONDITIONS...

.Critical fire weather concerns across the west today will abate 
this evening. Critical to extreme conditions will expand Thursday
to include most all areas. Of special concern is the potential 
for the burn period to continue overnight into Friday morning 
across southeast New Mexico and the Trans Pecos. Friday's fire 
weather is forecast to be extreme in most areas with "historic" 
conditions from the parts of the Guadalupe Mountains to the Upper 
Trans Pecos to the Davis Mountains. There exists the potential for
fires to be resistant to control, especially on Friday, increasing
the likelihood for large fires.

NMZ114-115-TXZ057>059-074-079-080-258-121145-
/O.CON.KMAF.FW.W.0016.000000T0000Z-180412T0200Z/
/O.CON.KMAF.FW.A.0016.180412T1500Z-180414T0600Z/
Guadalupe Mountains-Southeast Plains-
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-
Davis/Apache Mountains Area-Presidio Valley-Marfa Plateau-
333 PM CDT Wed Apr 11 2018 /233 PM MDT Wed Apr 11 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR DRY AND WINDY CONDITIONS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING 
THROUGH LATE FRIDAY NIGHT FOR VERY DRY AND VERY WINDY CONDITIONS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 1 PM CDT /noon MDT/ to 9 PM
CDT /8 PM MDT/ Wednesday. A Fire Weather Watch is in effect from 
Thursday morning through late Friday night.

* HUMIDITY...8 to 14 percent...decreasing to 5 to 11 percent on 
  Friday. 

* WIND...Below 5000 ft southwest 20 to 35 mph. Above 5000 ft 
  southwest to west 30 to 60 mph. Strongest winds on Friday.

* RED FLAG THREAT INDEX...Critical to extreme today and Thursday.
  Extreme to historic on Friday.

* IMPACTS...Increased potential for dangerous weather-driven
  wildfires. Advanced preparation for short notice evacuations
  makes a difference.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid activities that may produce outdoor flames or sparks.
Accidental ignitions will have the potential to grow rapidly into
dangerous weather-driven wildfires.

&&

$$

TXZ045>048-050>053-060>063-067>070-075-081-082-121145-
/O.CON.KMAF.FW.A.0016.180412T1500Z-180414T0600Z/
Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Big Bend Area-Terrell-
333 PM CDT Wed Apr 11 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE FRIDAY NIGHT FOR DRY AND WINDY TO VERY WINDY
CONDITIONS...

* HUMIDITY...7 to 10 percent Thursday...decreasing as low as 5 
  percent on Friday. 

* WIND...Southwest to west 20 to 35 mph Thursday. West 30 to 40
  mph Friday. 

* RED FLAG THREAT INDEX...Critical to extreme Thursday. Extreme on Friday.

* IMPACTS...Increased potential for dangerous weather-driven
  wildfires. Advanced preparation for short notice evacuations
  makes a difference.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Here are some things you can do to help prevent wildland fires:
Observe outdoor burning restrictions for your area. Stow trailer
chains properly. Hold off on yard work or welding near dry
vegetation. Avoid driving in dry grass. Extinguish cigarettes
inside your vehicle.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 10, 3:53 PM CDT, 2 minutes earlier.

Area forecast discussion, Apr 10, 3:53 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
353 PM CDT Tue Apr 10 2018

.DISCUSSION...
Pleasant temperatures today will give way to warmer conditions
Wednesday and Thursday as west winds increase. This will occur as
an upper level ridge currently over the western U.S. moves east
and a low pressure system moves in from the eastern Pacific and
into the Central Rockies. The low center will be favorably
positioned so strong winds on its southern periphery are located
over our CWA beginning Thursday and continuing into Friday. This
is slightly too far out to issue a High Wind Watch at this time
though one will likely be needed in the next 24 hours for portions
of the area from the Davis Mountains into southeastern New
Mexico. As previously stated, these westerly winds will bring
warmer temps with highs Thursday approaching record levels in a
few locations. Friday will be cooler as the upper low center and
associated Pacific cold front arrives, though very windy
conditions will continue until Friday night.

This weekend will be nice and cool once again as a surface high
settles south out of the northern Plains. The respite will be
short lived as zonal flow brings a return of west winds and warmer
temps early next week. Very low dewpoints will prevent any chance
for rainfall the next seven days with the possible exception of
Thursday night in the eastern Permian Basin, which could see some
convection along a dryline.

Hennig

&&

.FIRE WEATHER...
The combination of elevated to critical Red Flag Threat Index (RFTI)
values and ERC-G percentiles in the 70th to 90th percentile
Wednesday afternoon are sufficient to upgrade to a Red Flag Warning
generally west of a Tatum NM - Pecos TX - Lajitas TX line beginning
18Z and ending at 02Z.

Conditions will relax a bit Wednesday night and early Thursday
morning as southwesterly winds slacken and good (west) to excellent
(southeast) RH recovery occurs. Look for ERC-G values to remain in
the 70th to 90th percentile and near critical to extreme RFTI values
forecast beginning around mid morning and persisting through the
evening hours Thursday. Overnight recovery Thursday night into
Friday morning will range from very poor across southeastern New
Mexico to fair over the lower Trans Pecos.  On Friday, we could be
looking at a significant fire weather day as RFTI values increase to
extreme over much of southeastern New Mexico and west Texas. Single
digit relative humidities and strong westerly winds Friday along
with cured 1 hr fuels all indicate that Friday may be a busy day
firewise. Consequently, we've issued a Fire Weather Watch for all of
west Texas and southeastern New Mexico for Thursday morning through
Friday evening.  Look for this watch to be upgraded to a Red Flag
Warning as soon as Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     52  87  61  97 /   0   0   0  10
Carlsbad                       49  93  59  90 /   0   0   0   0
Dryden                         52  94  59  96 /   0   0   0  10
Fort Stockton                  53  92  64  97 /   0   0   0  10
Guadalupe Pass                 54  86  59  79 /   0   0   0   0
Hobbs                          47  89  55  89 /   0   0   0   0
Marfa                          44  86  54  87 /   0   0   0   0
Midland Intl Airport           53  89  61  96 /   0   0   0   0
Odessa                         53  89  61  95 /   0   0   0   0
Wink                           51  95  58  96 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from noon to 8 PM MDT Wednesday for Guadalupe
     Mountains-Southeast Plains.

     Fire Weather Watch from Thursday morning through Friday evening
     for Guadalupe Mountains-Southeast Plains.

TX...Red Flag Warning from 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/
     Wednesday for Davis/Apache Mountains Area-Guadalupe
     Mountains-Loving-Marfa Plateau-Presidio Valley-Reeves
     County and Upper Trans Pecos-Van Horn and Highway 54
     Corridor.

     Fire Weather Watch from Thursday morning through late Friday
     night for Andrews-Big Bend Area-Borden-Crane-Davis/Apache
     Mountains Area-Dawson-Ector-Gaines-Glasscock-Guadalupe
     Mountains-Howard-Loving-Marfa Plateau-Martin-Midland-
     Mitchell-Pecos-Presidio Valley-Reagan-Reeves County and
     Upper Trans Pecos-Scurry-Terrell-Upton-Van Horn and Highway
     54 Corridor-Ward-Winkler.

&&

70/10
Hazardous weather outlook, Apr 10, 3:23 PM CDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
323 PM CDT Tue Apr 10 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-112030-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
323 PM CDT Tue Apr 10 2018 /223 PM MDT Tue Apr 10 2018/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Critical fire weather conditions are expected Wednesday across the
Guadalupe Mountains and plains of southeastern New Mexico south
across the Davis Mountains and upper Trans Pecos regions of west
Texas and down to the Big Bend. A Red Flag Warning is in effect for
these areas beginning 1:00 pm CDT /noon MDT/ and ending Friday
evening at 9:00 pm CDT /8:00 pm MDT/.

For Thursday, look for critical fire weather conditions to develop
over the Guadalupe Mountains by mid morning and spread east and south
across much of west Texas and southeastern New Mexico.

These conditions should weaken a bit Thursday night, but by Friday
morning expect extremely critical fire weather conditions across all
of west Texas and southeastern New Mexico. A fire weather watch is in
effect beginning Thursday morning and ending Friday evening for all
of west Texas and southeastern New Mexico.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

70/49

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 5:04 AM CDTFire Weather WatchMAFBorden, Dawson, Gaines, Scurry11 hr
Apr 10, 3:55 PM CDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more30 hr

Nearby

Red Flag Warnings in Texas, 2018Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.